• Previous Article
    Splitting of separatrices in the resonances of nearly integrable Hamiltonian systems of one and a half degrees of freedom
  • DCDS Home
  • This Issue
  • Next Article
    Smoothness of the flow map for low-regularity solutions of the Camassa-Holm equations
July  2013, 33(7): 2809-2827. doi: 10.3934/dcds.2013.33.2809

Lipschitz metric for the Camassa--Holm equation on the line

1. 

Department of Mathematical Sciences, Norwegian University of Science and Technology, NO-7491 Trondheim

2. 

Centre of Mathematics for Applications, University of Oslo, NO-0316 Oslo

Received  March 2012 Revised  May 2012 Published  January 2013

We study stability of solutions of the Cauchy problem on the line for the Camassa--Holm equation $u_t-u_{xxt}+3uu_x-2u_xu_{xx}-uu_{xxx}=0$ with initial data $u_0$. In particular, we derive a new Lipschitz metric $d_D$ with the property that for two solutions $u$ and $v$ of the equation we have $d_D(u(t),v(t))\le e^{Ct} d_D(u_0,v_0)$. The relationship between this metric and the usual norms in $H^1$ and $L^\infty$ is clarified. The method extends to the generalized hyperelastic-rod equation $u_t-u_{xxt}+f(u)_x-f(u)_{xxx}+(g(u)+\frac12 f''(u)(u_x)^2)_x=0$ (for $f$ without inflection points).
Citation: Katrin Grunert, Helge Holden, Xavier Raynaud. Lipschitz metric for the Camassa--Holm equation on the line. Discrete & Continuous Dynamical Systems, 2013, 33 (7) : 2809-2827. doi: 10.3934/dcds.2013.33.2809
References:
[1]

Arch. Ration. Mech. Anal., 183 (2007), 215-239. doi: 10.1007/s00205-006-0010-z.  Google Scholar

[2]

J. Math. Pures Appl., 94 (2010), 68-92. doi: 10.1016/j.matpur.2010.02.005.  Google Scholar

[3]

Phys. Rev. Lett., 71 (1993), 1661-1664. doi: 10.1103/PhysRevLett.71.1661.  Google Scholar

[4]

Adv. Appl. Mech., 31 (1994), 1-33. Google Scholar

[5]

Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 26 (1998), 303-328.  Google Scholar

[6]

Acta Math., 181 (1998), 229-243. doi: 10.1007/BF02392586.  Google Scholar

[7]

Math. Z., 233 (2000), 75-91. doi: 10.1007/PL00004793.  Google Scholar

[8]

Arch. Rat. Mech. Anal., 192 (2009), 165-186. doi: 10.1007/s00205-008-0128-2.  Google Scholar

[9]

Wave Motion, 28 (1998), 367-381. doi: 10.1016/S0165-2125(98)00014-6.  Google Scholar

[10]

Acta Mech., 127 (1998), 193-207. doi: 10.1007/BF01170373.  Google Scholar

[11]

Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 456 (2000), 331-363. doi: 10.1098/rspa.2000.0520.  Google Scholar

[12]

J. Differential Equations, 250 (2011), 1460-1492. doi: 10.1016/j.jde.2010.07.006.  Google Scholar

[13]

Comm. Partial Differential Equations, 32 (2007), 1511-1549. doi: 10.1080/03605300601088674.  Google Scholar

[14]

J. Hyperbolic Differ. Equ., 4 (2007), 39-64. doi: 10.1142/S0219891607001045.  Google Scholar

[15]

J. Differential Equations, 233 (2007), 448-484. doi: 10.1016/j.jde.2006.09.007.  Google Scholar

show all references

References:
[1]

Arch. Ration. Mech. Anal., 183 (2007), 215-239. doi: 10.1007/s00205-006-0010-z.  Google Scholar

[2]

J. Math. Pures Appl., 94 (2010), 68-92. doi: 10.1016/j.matpur.2010.02.005.  Google Scholar

[3]

Phys. Rev. Lett., 71 (1993), 1661-1664. doi: 10.1103/PhysRevLett.71.1661.  Google Scholar

[4]

Adv. Appl. Mech., 31 (1994), 1-33. Google Scholar

[5]

Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 26 (1998), 303-328.  Google Scholar

[6]

Acta Math., 181 (1998), 229-243. doi: 10.1007/BF02392586.  Google Scholar

[7]

Math. Z., 233 (2000), 75-91. doi: 10.1007/PL00004793.  Google Scholar

[8]

Arch. Rat. Mech. Anal., 192 (2009), 165-186. doi: 10.1007/s00205-008-0128-2.  Google Scholar

[9]

Wave Motion, 28 (1998), 367-381. doi: 10.1016/S0165-2125(98)00014-6.  Google Scholar

[10]

Acta Mech., 127 (1998), 193-207. doi: 10.1007/BF01170373.  Google Scholar

[11]

Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 456 (2000), 331-363. doi: 10.1098/rspa.2000.0520.  Google Scholar

[12]

J. Differential Equations, 250 (2011), 1460-1492. doi: 10.1016/j.jde.2010.07.006.  Google Scholar

[13]

Comm. Partial Differential Equations, 32 (2007), 1511-1549. doi: 10.1080/03605300601088674.  Google Scholar

[14]

J. Hyperbolic Differ. Equ., 4 (2007), 39-64. doi: 10.1142/S0219891607001045.  Google Scholar

[15]

J. Differential Equations, 233 (2007), 448-484. doi: 10.1016/j.jde.2006.09.007.  Google Scholar

[1]

Yuta Ishii, Kazuhiro Kurata. Existence of multi-peak solutions to the Schnakenberg model with heterogeneity on metric graphs. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021035

[2]

Carmen Cortázar, M. García-Huidobro, Pilar Herreros, Satoshi Tanaka. On the uniqueness of solutions of a semilinear equation in an annulus. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021029

[3]

Peng Chen, Xiaochun Liu. Positive solutions for Choquard equation in exterior domains. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021065

[4]

Fatemeh Abtahi, Zeinab Kamali, Maryam Toutounchi. The BSE concepts for vector-valued Lipschitz algebras. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1171-1186. doi: 10.3934/cpaa.2021011

[5]

Wentao Huang, Jianlin Xiang. Soliton solutions for a quasilinear Schrödinger equation with critical exponent. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1309-1333. doi: 10.3934/cpaa.2016.15.1309

[6]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[7]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1649-1672. doi: 10.3934/dcdss.2020448

[8]

Jiaquan Liu, Xiangqing Liu, Zhi-Qiang Wang. Sign-changing solutions for a parameter-dependent quasilinear equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1779-1799. doi: 10.3934/dcdss.2020454

[9]

Raphaël Côte, Frédéric Valet. Polynomial growth of high sobolev norms of solutions to the Zakharov-Kuznetsov equation. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1039-1058. doi: 10.3934/cpaa.2021005

[10]

Huan Zhang, Jun Zhou. Asymptotic behaviors of solutions to a sixth-order Boussinesq equation with logarithmic nonlinearity. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021034

[11]

Christos Sourdis. A Liouville theorem for ancient solutions to a semilinear heat equation and its elliptic counterpart. Electronic Research Archive, , () : -. doi: 10.3934/era.2021016

[12]

Shoichi Hasegawa, Norihisa Ikoma, Tatsuki Kawakami. On weak solutions to a fractional Hardy–Hénon equation: Part I: Nonexistence. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021033

[13]

Claudianor O. Alves, Giovany M. Figueiredo, Riccardo Molle. Multiple positive bound state solutions for a critical Choquard equation. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021061

[14]

Wolf-Jüergen Beyn, Janosch Rieger. The implicit Euler scheme for one-sided Lipschitz differential inclusions. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 409-428. doi: 10.3934/dcdsb.2010.14.409

[15]

Nicolas Dirr, Hubertus Grillmeier, Günther Grün. On stochastic porous-medium equations with critical-growth conservative multiplicative noise. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2829-2871. doi: 10.3934/dcds.2020388

[16]

Yingte Sun. Floquet solutions for the Schrödinger equation with fast-oscillating quasi-periodic potentials. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021047

[17]

Prasanta Kumar Barik, Ankik Kumar Giri, Rajesh Kumar. Mass-conserving weak solutions to the coagulation and collisional breakage equation with singular rates. Kinetic & Related Models, 2021, 14 (2) : 389-406. doi: 10.3934/krm.2021009

[18]

Siqi Chen, Yong-Kui Chang, Yanyan Wei. Pseudo $ S $-asymptotically Bloch type periodic solutions to a damped evolution equation. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021017

[19]

Tao Wang. Variational relations for metric mean dimension and rate distortion dimension. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021050

[20]

Soonki Hong, Seonhee Lim. Martin boundary of brownian motion on Gromov hyperbolic metric graphs. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3725-3757. doi: 10.3934/dcds.2021014

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (87)
  • HTML views (0)
  • Cited by (18)

Other articles
by authors

[Back to Top]